Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

Jacqueline1975 ...tapering off zoloft, wondering if anyone uses the 5htp or any other natural sources to help the process


Jacqueline1975

Recommended Posts

Zoloft,5htp, progesterone, herbal supplements, dizziness, palpitations, tingling lips

Been on zoloft 100mg for 12 years ..other than 8 months I was able to come off 5 years ago

Currently I'm down to 50mg for almost 2 weeks. Current other meds: Clonazepam 0.5 at night for tmj/bruxism/dystonia, armour 30 mg twice daily, progesterone 200 mg at night, vit d3, magnesium citrate, probiotics, and mct oil.

Have tried in the past buspar, prozac, imipramine, serzone, Paxil briefly had bad reaction to it, lorazepam, Xanax for panic attacks and depression that started at age 13.

I can't help but wonder if zoloft caused my oramandibular dystonia which I just had botox injections for 5 weeks ago and has made it worse.

For my facial muscles in the past I've tried baclofen, mobic, flexaril, chiropractic, My therapist told me I was angry! I quit a 20 year cigarette addiction in may last year!

Link to comment
  • Moderator Emeritus

Hello Jacqueline and welcome to SA.

 

I am glad you have found this forum and I believe we will be able to help you with your questions on your journey to come off medication.safely

 

In order to do that, we will need more information.

 

What we found most helpful to deal with withdrawal (and those symptoms you mention are withdrawal symptoms) is reinstatement of the certain amount of the drug and then tapering it very slowly, more slowly than we ever imagined. You might be disappointed to find out that no remedies or supplements can prevent the symptoms but a lot of them can actually make them worse.

 

I'm not saying this to scare you. This has just been our experience after many failed and painful attempts to come off of these medications.

 

It would be very helpful to put your medication history in your signature as described here: http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Our individual experiences of coming off depend on how many drugs we have been on, for how long, how many times we changed them, especially abruptly and so on. 

 

In you situation at the moment, the most important things would be how many mgs of Zoloft you were taking, for how long, how and when did you stop.

 

If you have time it would be very good to read the information on the following links. A lot of us in your situation recognised our experiences in those descriptions and were able to understand what we were going through. http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

http://survivingantidepressants.org/index.php?/topic/3079-about-reinstating-and-stabilizing-to-stop-withdrawal-symptoms/

 

You will find a lot of friendly support here.

 

best,

 

bubble

Current: 9/2022 Xanax 0.08, Lexapro 2

2020 Xanax 0.26 (down from 2 mg in 2013), Lexapro 2.85 mg (down from 5 mg 2013)

Amitriptyline (tricyclic AD) and clonazepam for 3 months to treat headache in 1996 
1999. - present Xanax prn up to 3 mg.
2000-2005 Prozac CT twice, 2005-2010 Zoloft CT 3 times, 2010-2013 Escitalopram 10 mg
went from 2.5 to zero on 7 Aug 2013, bad crash 40 days after
reinstated to 5 mg Escitalopram 4Oct 2013 and holding liquid Xanax every 5 hours
28 Jan 2014 Xanax 1.9, 18 Apr  2015 1 mg,  25 June 2015 Lex 4.8, 6 Aug Lexapro 4.6, 1 Jan 2016 0.64  Xanax     9 month hold

24 Sept 2016 4.5 Lex, 17 Oct 4.4 Lex (Nov 0.63 Xanax, Dec 0.625 Xanax), 1 Jan 2017 4.3 Lex, 24 Jan 4.2, 5 Feb 4.1, 24 Mar 4 mg, 10 Apr 3.9 mg, May 3.85, June 3.8, July 3.75, 22 July 3.7, 15 Aug 3.65, 17 Sept 3.6, 1 Jan 2018 3.55, 19 Jan 3.5, 16 Mar 3.4, 14 Apr 3.3, 23 May 3.2, 16 June 3.15, 15 Jul 3.1, 31 Jul 3, 21 Aug 2.9 26 Sept 2.85, 14 Nov Xan 0.61, 1 Dec 0.59, 19 Dec 0.58, 4 Jan 0.565, 6 Feb 0.55, 20 Feb 0.535, 1 Mar 0.505, 10 Mar 0.475, 14 Mar 0.45, 4 Apr 0.415, 13 Apr 0.37, 21 Apr 0.33, 29 Apr 0.29, 10 May 0.27, 17 May 0.25, 28 May 0.22, 19 June 0.22, 21 Jun updose to 0.24, 24 Jun updose to 0.26

Supplements: Omega 3 + Vit E, Vit C, D, magnesium, Taurine, probiotic 

I'm not a medical professional. Any advice I give is based on my own experience and reading. 

Link to comment
  • Moderator Emeritus

Welcome Jacqueline,

Thank you for filling out your signature.  When you stopped taking Zoloft for 8 months 5 years ago, did you taper?  Why did you start taking it again? Is you therapist aware that you are tapering off Zoloft?  Congratulations on successfully quitting smoking, that's a major achievement.

 

This time, did you cut your dosage of Zoloft in half, from 100mg down to 50mg in one move, 2 weeks ago?  If so, this is too fast and you are risking some very uncomfortable withdrawal symptoms.

 

We recommend tapering by 10% every 4 weeks, this reduces the risk of having your life disrupted by withdrawal symptoms.  This may be the reason you are already feeling some symptoms.  Please carefully read through our topic on how to safely taper off Zoloft here:

 

http://survivingantidepressants.org/index.php?/topic/1441-tips-for-tapering-off-zoloft-sertraline/

 

As Bubble wrote, you will find a lot of help and support here, the more information you share about your symptoms, situation and goals, the more support we will be able to provide.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy